Thunderstorm Wind, Elmore
- When
- June 23, 6:06 PM CST to 6:07 PM CST
- Where
- Elmore County, 2.95 mi S of Dexter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.588, -86.141
A few trees uprooted and partial roof damage to a home.
A weak surface front pushing southward across south central Alabama encountered a very warm and unstable air mass. A few strong to severe storms developed along this boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A weak surface front pushing southward across south central Alabama encountered a very warm and unstable air mass. A few strong to severe storms developed along this boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 23, 2:30 PM CST, 3 hours 36 minutes earlier.
Area Forecast Discussion National Weather Service Birmingham AL 330 PM CDT Thu Jun 23 2022 .SHORT TERM... /Updated at 0105 PM CDT Thu Jun 23 2022/ Through Friday. Out ahead of the approaching surface front that's now being analyzed across extreme northern Alabama and Mississippi, we're currently experiencing some compressional heating and moisture pooling across Central Alabama. Dewpoints just absolutely refuse to mix across the area, especially across the northern half of Central Alabama. Those dewpoints in the 70s for much of the area are now leading to heat indices rising over 105 in many locations. In addition, temperatures continue to skyrocket across the south, where Montgomery has already hit 102 so far this afternoon, with Heat Index of 107 as of 1pm. Therefore, based on current observations we've gone ahead and issued a Heat Advisory for locations generally along and south of the I-20/U.S. 82 corridors southward through 7pm this evening. Meanwhile isolated to scattered showers and storms have been allowed to develop with the added lift of the surface front and available instability. Due to the amount of dry air aloft and ample amounts of SBCAPE, any of these storms will be capable of producing microburst-type gusty winds of at least 40mph very quickly. Storms will quickly dissipate after sunset tonight and drier air will slowly but surely push southward into the northern half of Central Alabama overnight. Dewpoints should be able to drop down into the low to mid 60s north, while staying muggy across the south. Another hot day is expected once again on Friday, but it should be a bit of a "drier heat" as dewpoints will mainly be in the 60s. Small rain chances remain in the forecast for the far southeast counties as storms develop across southern Georgia and Florida Friday afternoon and move westward during the afternoon. 56/GDG .LONG TERM... /Updated at 0310 PM CDT Thu Jun 23 2022/ Not many changes needed in the extended this afternoon. A weak westward propagating wave will bring rain chances to the area Saturday, with a weak front approaching from the north and drifting southward through the area serving as a convective focus Sunday through Wednesday. Don't expect widespread rainfall any day, but enough coverage and clouds to help keep temperatures closer to normal values. 14 Previous long-term discussion: /Updated at 0348 AM CDT Thu Jun 23 2022/ Saturday through Wednesday. /The grip of hot weather loosens next week; spells of showers and storms expected/ On Saturday, a chance for showers and thunderstorms will exist in association with a weak low-level trough axis approaching from the east in tandem with an easterly surge in dew points. Right now, mean precipitation placement looks to favor areas near and east of Interstate 65. On Sunday, the weak low-level feature continues westward a bit while a front approaches us from the Mississippi Valley region. Another chance for shower and thunderstorm activity will exist, but mean placement may favor areas farther west, compared to Saturday, if drier low-level air moves in from Georgia as suggested by some models. There doesn't look to be "a whole lot" of activity over the weekend, but some areas should get rain. The front, nudged our way by a trough swinging across the Great Lakes region, looks to slow its forward progression as said trough departs. Periods of showers and thunderstorms look to persist through the end of the period as the front hangs around the Gulf Coast. The hottest temperatures during the period will be on Saturday as afternoon highs in the middle to upper 90s continue along and west of Interstate 65 with more in the way of lower to middle 90s and pockets of upper 80s farther east. Sunday will be hot as well, but we'll start a more area-wide trend toward relaxed daytime highs, compared to what we were dealing with, Monday through Wednesday as the aforementioned front moves in. 89^GSatterwhite && .AVIATION... 18Z TAF Discussion. VFR conditions are expected to prevail through the forecast period, but we do have some isolated SHRA/TSRA development this afternoon. Currently, confidence remains low in terms of impacts to terminals as we go through the afternoon due to the isolated nature of the convection. Therefore, have added VCSH into most terminals except for MGM and TOI. If a storm happens to develop close to a terminal, amendments will be needed as we go through the evening tonight, as any storm will produce microburst-type winds at the surface very quickly. Otherwise, winds will remain light through the period. 56/GDG && .FIRE WEATHER... Hot weather continues through the end of the week. There will be a gradual increase in moisture Friday through the weekend as the high pressure builds further westward and weakens. Generally light northerly to northwesterly winds through Friday will become southeasterly through the weekend. Isolated to scattered showers and thunderstorms return to the forecast starting Saturday and continuing into early next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 97 70 93 68 / 0 10 10 30 30 Anniston 69 96 72 91 71 / 0 20 10 30 30 Birmingham 72 97 74 96 73 / 0 10 0 20 30 Tuscaloosa 73 98 73 99 75 / 0 10 0 20 10 Calera 72 96 74 94 74 / 0 10 0 30 30 Auburn 74 97 74 91 71 / 0 30 10 50 30 Montgomery 75 100 75 98 74 / 0 20 0 40 30 Troy 74 99 75 96 72 / 0 20 10 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for the following counties: Autauga...Barbour...Bibb...Bullock...Chambers... Chilton...Clay...Coosa...Dallas...Elmore...Greene...Hale... Jefferson...Lee...Lowndes...Macon...Marengo...Montgomery... Perry...Pickens...Pike...Randolph...Russell...Shelby...Sumter... Talladega...Tallapoosa...Tuscaloosa. &&
Hazardous Weather Outlook National Weather Service Birmingham AL 219 AM CDT Thu Jun 23 2022 ALZ011>015-017>050-241030- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 219 AM CDT Thu Jun 23 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon heat indices may hit 105 for parts of Central Alabama Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Special Weather Statement
National Weather Service Birmingham AL
146 PM CDT Thu Jun 23 2022
ALZ033-231930-
Perry AL-
146 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of central Perry County
through 230 PM CDT...
At 146 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marion, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marion, Vaiden, Suttle, Judson College, Radford, Sprott, Vaiden Field
Airport and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3273 8741 3275 8722 3257 8708 3254 8708
3252 8710 3249 8711 3249 8726 3248 8742
3246 8742 3246 8745
TIME...MOT...LOC 1846Z 335DEG 16KT 3269 8729
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial Weather Statement
National Weather Service Birmingham AL
212 PM CDT Thu Jun 23 2022
ALZ032-033-039-040-231945-
Hale AL-Marengo AL-Dallas AL-Perry AL-
212 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of northeastern
Marengo, southwestern Perry, south central Hale and west central
Dallas Counties through 245 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm over
Uniontown, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Uniontown, Thomaston, Faunsdale, Dayton, Freddie Jones Field, Central
Mills, Consul, Perry County Correctional Center, Carleys, Safford and
Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 8764 3253 8740 3227 8734 3226 8774
TIME...MOT...LOC 1912Z 001DEG 15KT 3248 8750
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial Weather Statement
National Weather Service Birmingham AL
322 PM CDT Thu Jun 23 2022
ALZ039-232045-
Marengo AL-
322 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of southwestern Marengo
County through 345 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sweet Water, or 14 miles northwest of Thomasville, moving south at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sweet Water, Putnam, Wayne, Surginer, Miller, Shawnee, Nanafalia,
Dixons Mill, Clayhill and Nicholsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3207 8809 3206 8807 3208 8804 3211 8805
3214 8804 3215 8802 3218 8801 3221 8801
3214 8770 3200 8766 3199 8767 3199 8807
3201 8809 3199 8809 3200 8811 3205 8812
TIME...MOT...LOC 2022Z 009DEG 16KT 3207 8791
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial Weather Statement
National Weather Service Birmingham AL
340 PM CDT Thu Jun 23 2022
ALZ044-049-232130-
Pike AL-Montgomery AL-
340 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of central Pike and
southeastern Montgomery Counties through 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linwood, or 11 miles north of Troy, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Troy, Banks, Linwood, Kent, Ansley, Troy Municipal Airport, Troy
University, China Grove, Sandfield, Currys and Orion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3178 8615 3179 8615 3179 8620 3183 8618
3189 8617 3194 8618 3204 8615 3204 8589
3199 8589 3197 8588 3197 8579 3188 8579
3188 8574 3176 8589
TIME...MOT...LOC 2040Z 348DEG 13KT 3197 8594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial Weather Statement
National Weather Service Birmingham AL
554 PM CDT Thu Jun 23 2022
ALZ035-036-232345-
Chilton AL-Coosa AL-
554 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of northeastern Chilton
and Coosa Counties through 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm over
Weogufka, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rockford, Weogufka, Stewartville, Hanover, Lyle, Pentonville,
Mitchell Lake, Dollar, Strickland Crossroads, Bentleyville, Lay Lake
Dam, Unity, Marble Valley, Moriah, Higgins Ferry Park, Crewsville,
Lay Lake, Paint Creek, Mitchell Dam and Hissop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3277 8626 3280 8656 3302 8653 3302 8652
3306 8652 3307 8650 3310 8623 3290 8609
TIME...MOT...LOC 2254Z 347DEG 17KT 3303 8631
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial Weather Statement
National Weather Service Birmingham AL
630 PM CDT Thu Jun 23 2022
ALZ036-043-240000-
Coosa AL-Elmore AL-
630 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of northwestern Elmore
and south central Coosa Counties through 700 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm over
Speed, or 8 miles south of Rockford, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Equality, Deatsville, Speed, Santuck, Titus, Weoka Mills, Jordan
Lake, Welona, Ten Cedar Estates, Dexter, Holtville, Central and
Jordan Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3260 8641 3275 8641 3275 8638 3276 8639
3277 8641 3279 8642 3280 8642 3278 8626
3286 8616 3267 8604 3259 8617
TIME...MOT...LOC 2330Z 343DEG 8KT 3277 8625
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreThe Maxwell AFB radar (KMXX), 33 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
3 thunderstorm wind. Local standard time, as filed.
A few trees uprooted and partial roof damage to a home.
Several trees uprooted along Central Plank Road.
Several trees uprooted near the intersection of State Route 14 and Jug Factory Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2022Every state in 2022This day in weather historyWarnings in Alabama, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038854, 1038852, 1038853.